Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 24, 2009, 8:22 AM CST for Evangeline Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 8:22 AM CST (14:22 UTC)
- Expired
- Dec 24, 2009, 8:45 AM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Evangeline Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 4:50 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 241422
TORLCH
LAC039-241445-
/O.NEW.KLCH.TO.W.0052.091224T1422Z-091224T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 AM CST THU DEC 24 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF VILLE PLATTE...
* UNTIL 845 AM CST
* AT 820 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VILLE
PLATTE...MOVING NORTH AT 20 MPH.
* THE TORNADO WILL BE NEAR...
ST. LANDRY BY 845 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
IF YOU ARE IN A MOBILE HOME...WHETHER IT IS TIED DOWN OR NOT...
EVACUATE IT AND FIND A MORE STURDY SHELTER. MOBILE HOMES CAN BE
PICKED UP OR TOSSED BY THE TORNADO.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3066 9220 3065 9220 3066 9230 3085 9235
3085 9221
TIME...MOT...LOC 1422Z 179DEG 19KT 3070 9225
$$
ERICKSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 6:10 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 24, 6:10 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 AM CST THU DEC 24 2009
.AVIATION...BAND OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING
EAST AT 35 MPH JUST NOW MOVING PAST BPT WILL BE MOVING INTO LCH
AROUND 14Z AND AEX AT 15Z. EXPECT GUSTS TO 40 KNOTS WITH IFR
CIGS/VIS IN HEAVY RAIN WITH THE BAND AND THE FRONT IMMEDIATELY
FOLLOWING WITHIN AN HOUR WILL TAPER OFF THE RAIN. LFT AND ARA CAN
EXPECT THIS BAND AT 17Z AFTER IT SLOWS SOME. MVFR CIGS WITH A FEW
SHOWERS IN THE WAKE OF THE FRONT WITH GUSTY WESTERLY WINDS. SKIES
WILL CLEAR FROM WEST TO EAST TNITE FOR BPT AND LCH WITH MVFR CIGS
IMPROVING TO VFR. LFT, ARA AND AEX WILL SEE VFR CIGS CLEARING MID-
MORNING CHRISTMAS DAY.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 519 AM CST THU DEC 24 2009/
UPDATE...
UPDATED FOR NEW TOR WATCH UNTIL 19Z FOR SE TX AND SRN LA.
ALSO EXTENDED THE LAKE WIND ADVISORY FOR AREAS NORTH OF THE
I-10 CORRIDOR. SQUALL LINE HAS NOW MOVED INTO SOUTHEAST TEXAS.
PREV DISCUSSION... /ISSUED 432 AM CST THU DEC 24 2009/
DISCUSSION...
A COLD FRONT WILL BE ENTERING SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS MORNING. STRONG THUNDERSTORMS ARE DEVELOPING
OUT AHEAD OF THIS LATEST FRONT. PERIODS OF RAIN AND SHOWERS
WILL CONTINUE BEHIND THE FRONT BEFORE DRIER AIR PUSHES IN
LATE THIS AFTERNOON.
WE HAVE ALREADY REACHED THE HIGH TEMPERATURE FOR THE DAY WITH
AFTERNOON FALLING INTO THE LOWER 60S THIS AFTERNOON. STRONG WEST
TO NORTHWEST WINDS BEHIND THE FRONT WITH A SMALL CRAFT ADVISORY
AND LAKE WIND ADVISORY IN EFFECT FOR TODAY SOUTH OF THE I-10
CORRIDOR.
THE GOOD NEWS IS SKIES WILL BE CLEARING TONIGHT WITH A COLD START
TO THE CHRISTMAS DAY. TEMPS ACRS THE LAKES REGION IS SE TX AND
CNTRL LA WILL BE HOVERING IN THE LOWER 30S WHILE MID 30S WILL HOLD
ALONG THE COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 63 34 52 33 55 / 100 10 0 10 10
KBPT 63 32 52 34 56 / 100 10 0 10 10
KAEX 62 32 49 29 53 / 100 10 0 10 10
KLFT 65 36 52 33 55 / 100 10 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Dec 24, 5:23 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 AM CST THU DEC 24 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-251130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 523 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH UNTIL 1 PM. A SQUALL LINE IS MARCHING THROUGH SOUTHEAST TEXAS AT THIS TIME WILL MOVE INTO SW LOUISIANA AROUND 6 AM AND CONTINUE MOVING OFF TO THE EAST. WINDY AND MUCH COOLER BEHIND THE FRONT WITH A LAKE WIND ADVISORY FOR AREA LAKES THROUGH 6 PM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 24, 7:46 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO 5 N CROWLEY 30.28N 92.38W
12/24/2009 ACADIA LA LAW ENFORCEMENT
ACADIA PARISH SHERRIFS OFFICE REPORTS TORNADO TOUCHDOWN
EAST OF HWY 13 5 MILES NORTH OF CROWLEY WITH DAMAGES TO
HOUSES...DAMAGE UNKNOWN AT THIS TIME
&&
MCLAYLocal storm report, Dec 24, 7:51 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TORNADO 6 N CROWLEY 30.30N 92.38W
12/24/2009 ACADIA LA PUBLIC
PAIR OF TORNADOES REPORTED HEADING NORTH ON HWY 13
BETWEEN EUNICE AND CROWLEY
&&
MCLAYLocal storm report, Dec 24, 7:57 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
757 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG HACKBERRY 29.97N 93.43W
12/24/2009 CAMERON LA EMERGENCY MNGR
VACANT HOUSE AND WORKSHOP BLOWN DOWN.
&&
DJONESLocal storm report, Dec 24, 8:08 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
808 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FUNNEL CLOUD 1 W IOTA 30.33N 92.51W
12/24/2009 ACADIA LA NWS EMPLOYEE
RELATIVES OF NWS EMPLOYEE SAW FUNNEL CLOUD PASS OVERHEAD.
&&
RUALocal storm report, Dec 24, 8:09 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
809 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM MARINE TSTM WIND 1 E SABINE PASS 29.73N 93.87W
12/24/2009 M44.00 MPH GMZ430 LA C-MAN STATION
NOS TIDE GAUGE AT SABINE PASS RECORDED A WIND GUST TO 38
KNOTS OR 44 MPH.
0700 AM TSTM WND DMG HACKBERRY 29.97N 93.43W
12/24/2009 CAMERON LA EMERGENCY MNGR
VACANT HOUSE AND WORKSHOP BLOWN DOWN.
0712 AM FUNNEL CLOUD PINE PRAIRIE 30.78N 92.42W
12/24/2009 EVANGELINE LA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FUNNEL CLOUD NEAR HWY 167 AND
PINE PRARIE
0735 AM TORNADO 5 N CROWLEY 30.28N 92.38W
12/24/2009 ACADIA LA LAW ENFORCEMENT
ACADIA PARISH SHERRIFS OFFICE REPORTS TORNADO TOUCHDOWN
EAST OF HWY 13 5 MILES NORTH OF CROWLEY WITH DAMAGES TO
HOUSES...DAMAGE UNKNOWN AT THIS TIME
0745 AM FUNNEL CLOUD 1 W IOTA 30.33N 92.51W
12/24/2009 ACADIA LA NWS EMPLOYEE
RELATIVES OF NWS EMPLOYEE SAW FUNNEL CLOUD PASS OVERHEAD.
0748 AM TORNADO 6 N CROWLEY 30.30N 92.38W
12/24/2009 ACADIA LA PUBLIC
PAIR OF TORNADOES REPORTED HEADING NORTH ON HWY 13
BETWEEN EUNICE AND CROWLEY
&&
RUALocal storm report, Dec 24, 8:18 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
818 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG GUEYDAN 30.03N 92.51W
12/24/2009 VERMILION LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS PERSON TRAPPED IN DAMAGED
BUILDING IN GUEYDAN DUE TO POSSIBLE TORNADO.
&&
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:09 AM CST | Special Marine Warning | LCH | 2 hr | |
| Dec 24, 6:18 AM CST | Special Marine Warning | LCH | 57 min | |
| Dec 24, 7:00 AM CST | Special Marine Warning | LCH | 90 min | |
| Dec 24, 7:20 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 25 min |
| Dec 24, 7:37 AM CST | Tornado Warning | LCH | Acadia, Saint Landry | 23 min |
| Dec 24, 7:42 AM CST | Tornado Warning | LCH | Avoyelles | 33 min |
| Dec 24, 7:45 AM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 30 min |
| Dec 24, 8:02 AM CST | Special Marine Warning | LCH | 118 min | |
| Dec 24, 8:32 AM CST | Tornado Warning | LCH | Iberia, Vermilion | 28 min |
| Dec 24, 8:34 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 26 min |
| Dec 24, 8:39 AM CST | Tornado Warning | LCH | Saint Landry | 36 min |
| Dec 24, 8:56 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin | 34 min |
| Dec 24, 9:03 AM CST | Tornado Warning | LCH | Iberia, St. Mary | 27 min |
| Dec 24, 9:17 AM CST | Tornado Warning | LCH | Saint Landry, Saint Martin | 28 min |
| Dec 24, 9:27 AM CST | Tornado Warning | LCH | Iberia, Saint Martin | 33 min |
| Dec 24, 10:00 AM CST | Special Marine Warning | LCH | 60 min | |
| Dec 24, 10:41 AM CST | River Flood Warning | LCH | Calcasieu | 24 hr |
| Dec 24, 10:41 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis | 34 hr |
| Dec 24, 10:52 AM CST | Gale Warning | LCH | 19 hr |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.